×

zbMATH — the first resource for mathematics

Periodic orbits and pseudo-holomorphic curves, application to the Weinstein conjecture in dimension 3 (after H. Hofer et al.). (Orbites périodiques et courbes pseudo-holomorphes, application à la conjecture de Weinstein en dimension 3 (d’après H. Hofer et al.).) (French) Zbl 0853.57013
Séminaire Bourbaki. Volume 1993/94. Exposés 775-789. Paris: Société Mathématique de France, Astérisque. 227, 309-333 (Exp. No. 786) (1995).
Let \((W, \omega)\) be a symplectic manifold, \(M\) a hypersurface of \(W\) and \(M_\omega\) its characteristic foliation. If there is a Hamiltonian \(H: W\to \mathbb{R}\) constant on \(M\) and without critical points on a neighborhood of \(M\) then the symplectic gradient of \(M\) characterizes \(M_\omega\) in every point of \(M\). Thus \(M_\omega\) is the typical object of the study of Hamiltonian dynamics. An important question is the existence of compact foliations (or periodic orbits when a Hamiltonian is given). Concerning this problem, A. Weinstein [J. Differ. Equations 33, 353-358 (1979; Zbl 0388.58020)] conjectured that if \(M\) is compact and of contact type then \(M_\omega\) has a compact foliation. An answer to this conjecture in dimension 3 is given by the theorem of Hofer which is the main subject of the present report. Many interesting comments about this theorem and relations with some special contact structures and pseudo-holomorphic curves are also presented.
For the entire collection see [Zbl 0811.00012].

MSC:
57M50 General geometric structures on low-dimensional manifolds
PDF BibTeX XML Cite
Full Text: Numdam EuDML